Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 29, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Nov 21, 2021, 11:56 PM CST for Baldwin County, Escambia County, Mobile County, Alabama; George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2021, 11:56 PM CST (05:56 UTC)
- Expired
- Nov 22, 2021, 4:40 AM CST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
704 WWUS74 KMOB 220556 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1156 PM CST Sun Nov 21 2021 ALZ261-263-265-MSZ078-079-221200- /O.NEW.KMOB.FG.Y.0029.211122T0556Z-211122T1200Z/ Mobile Inland-Mobile Central-Mobile Coastal-Stone-George- Including the cities of Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Wiggins, and Lucedale 1156 PM CST Sun Nov 21 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Visibility near a quarter mile in dense fog. * WHERE...In Alabama, Mobile Inland, Mobile Central and Mobile Coastal Counties. In Mississippi, Stone and George Counties. * WHEN...Until 6 AM CST Monday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
587 WWUS74 KMOB 220634 AAA NPWMOB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1234 AM CST Mon Nov 22 2021 ALZ059-262-264-266-FLZ201>206-221400- /O.EXB.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/ Escambia-Baldwin Inland-Baldwin Central-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Atmore, Brewton, Flomaton, Stockton, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1234 AM CST Mon Nov 22 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...In Alabama, Escambia, Baldwin Inland, Baldwin Central and Baldwin Coastal Counties. In Florida, Escambia Inland, Escambia Coastal, Santa Rosa Inland, Santa Rosa Coastal, Okaloosa Inland and Okaloosa Coastal Counties. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Dense sea fog will dissipate from the west once the winds shift with a frontal passage later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ALZ261-263-265-MSZ078-079-221400- /O.EXT.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/ Mobile Inland-Mobile Central-Mobile Coastal-Stone-George- Including the cities of Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Wiggins, and Lucedale 1234 AM CST Mon Nov 22 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility near a quarter mile in dense fog. * WHERE...In Alabama, Mobile Inland, Mobile Central and Mobile Coastal Counties. In Mississippi, Stone and George Counties. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Dense sea fog will dissipate from the west once the winds shift with a frontal passage later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
452 WWUS74 KMOB 220947 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 347 AM CST Mon Nov 22 2021 ALZ059-261>263-265-FLZ201-203-205-MSZ078-079-221100- /O.CAN.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/ Escambia-Mobile Inland-Baldwin Inland-Mobile Central- Mobile Coastal-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Stone-George- Including the cities of Atmore, Brewton, Flomaton, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, and Lucedale 347 AM CST Mon Nov 22 2021 ...DENSE FOG ADVISORY IS CANCELLED... Fog is quickly ending from the west with the passage of a line of showers and thunderstorms, followed by a cold front later this morning. $$ ALZ264-266-FLZ202-204-206-221400- /O.CON.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/ Baldwin Central-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 347 AM CST Mon Nov 22 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Visibility less than one quarter mile in dense fog. * WHERE...In Alabama, Escambia, Baldwin Inland, Baldwin Central and Baldwin Coastal Counties. In Florida, Escambia Inland, Escambia Coastal, Santa Rosa Inland, Santa Rosa Coastal, Okaloosa Inland and Okaloosa Coastal Counties. * WHEN...Until 8 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Fog will continue to quickly end from the west with the passage of a line of showers and thunderstorms, followed by a cold front later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
870 WWUS74 KMOB 221040 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 440 AM CST Mon Nov 22 2021 ALZ264-266-FLZ202-204-206-221145- /O.CAN.KMOB.FG.Y.0029.000000T0000Z-211122T1400Z/ Baldwin Central-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 440 AM CST Mon Nov 22 2021 ...DENSE FOG ADVISORY IS CANCELLED... The passage of a line of showers and thunderstorms have ended the dense fog that was right along the immediate coast earlier in the night. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Nov 21, 11:41 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 21, 11:41 PM CST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1141 PM CST Sun Nov 21 2021
.AVIATION...
06Z issuance...A cold front currently advancing into the Wayne and
Choctaw counties continues through the remainder of the area by
13-14Z on Monday. Showers (and a possible storm) will accompany
the passage of the front with winds switching to the north and
increasing to 10-15 knots. LIFR to IFR ceilings along with patchy
fog, dense in some locations, are expected to spread from
southeast Mississippi and extreme southwestern Alabama to much of
the remainder of the area before the front moves through.
Conditions improve to VFR late Monday morning into the early
afternoon. /29
&&
.PREV DISCUSSION... /issued 813 PM CST Sun Nov 21 2021/
NEAR TERM /Now Through Tuesday/...A large longwave trof over the
eastern and central states amplifies while shifting eastward
across the eastern states and into the western Atlantic through
Tuesday. A deep surface low located well to the north has
currently brought a cold front into the region which moves through
the forecast area late tonight into early Monday morning. Will
have likely to categorical pops for much of the area overnight
with chance to likely pops roughly along and east of I-65 for Monday
morning as the front moves through. A few rumbles of thunder are
possible, but strong or severe storm development is not expected.
Dry conditions then follow through Tuesday as a large surface high
builds into the region in the wake of the front, along with cooler
and much drier air flowing into the area. Lows tonight generally
range from the mid 50s inland to near 60 at the coast, then much
cooler temperatures follow for Monday night when lows range from
the mid 30s inland to around 40 at the coast. Highs on Monday
range from the lower 60s well inland to around 70 at the coast,
then highs on Tuesday will be cooler and range from the mid to
upper 50s well inland to the lower 60s closer to the coast. A
moderate risk of rip currents is expected through Monday, then a
low risk follows through Tuesday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from noon Monday to 9 AM CST Tuesday for
GMZ650-655.
Small Craft Advisory from noon Monday to 6 AM CST Tuesday for
GMZ631-632.
Small Craft Advisory from noon Monday to 3 AM CST Tuesday for
GMZ630.
Small Craft Advisory from noon Monday to noon CST Tuesday for
GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:58 PM CST | Marine Dense Fog Advisory | MOB | 5 hr | |
| Nov 22, 3:24 AM CST | Special Weather Statement | MOB | Baldwin | 51 min |
| Nov 22, 3:25 AM CST | Special Marine Warning | MOB | 65 min | |
| Nov 22, 3:29 AM CST | Gale Warning | MOB | 16 hr | |
| Nov 22, 3:29 AM CST | Small Craft Advisory | MOB | 35 hr | |
| Nov 22, 5:53 AM CST | Wind Advisory | MOB | Baldwin, Mobile | 13 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.